Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 10, 2007, 7:46 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 7:46 PM MDT (01:46 UTC)
- Expired
- Jun 10, 2007, 8:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:35 PM MDT | HAIL 0.75 | 11 N Max, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2602 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 110146 SVRGLD NEC057-087-110245- /O.NEW.KGLD.SV.W.0099.070611T0146Z-070611T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 846 PM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA... NORTHWESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 945 PM CDT(845 PM MDT) * AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26 MILES NORTHWEST OF STRATTON NE...OR ABOUT 9 MILES SOUTH OF IMPERIAL... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN DUNDY COUNTY AROUND 810 PM MDT... RURAL NORTHWESTERN HITCHCOCK COUNTY AROUND 940 PM CDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4034 10133 4035 10167 4013 10123 4034 10112 $$ MCGUIRE
3 follow-up statements
000 WWUS53 KGLD 110157 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 756 PM MDT SUN JUN 10 2007 NEC057-087-110245- /O.CON.KGLD.SV.W.0099.000000T0000Z-070611T0245Z/ DUNDY NE-HITCHCOCK NE- 856 PM CDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT(845 PM MDT) FOR NORTHWESTERN HITCHCOCK AND NORTHEASTERN DUNDY COUNTIES... AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF ENDERS...MOVING SOUTHEAST AT 15 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4034 10133 4035 10167 4013 10123 4034 10112 $$ MCGUIRE
000 WWUS53 KGLD 110210 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 809 PM MDT SUN JUN 10 2007 NEC057-087-110245- /O.CON.KGLD.SV.W.0099.000000T0000Z-070611T0245Z/ DUNDY NE-HITCHCOCK NE- 909 PM CDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT(845 PM MDT) FOR NORTHERN HITCHCOCK AND NORTHEASTERN DUNDY COUNTIES... AT 802 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 9 MILES SOUTHWEST OF WAUNETA. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 43 AND 54. LAT...LON 4034 10155 4026 10158 4010 10132 4034 10074 $$ MCGUIRE
000 WWUS53 KGLD 110243 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 841 PM MDT SUN JUN 10 2007 NEC057-087-110251- /O.EXP.KGLD.SV.W.0099.000000T0000Z-070611T0245Z/ DUNDY NE-HITCHCOCK NE- 941 PM CDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HITCHCOCK AND NORTHEASTERN DUNDY COUNTIES EXPIRES AT 945 PM CDT(845 PM MDT)... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THROUGH 1030 PM CDT...PENNY SIZE HAIL AND WIND GUSTS TO AROUND 45 MPH WILL CONTINUE ACROSS HITCHCOCK AND RED WILLOW COUNTIES AS THE COMPLEX OF STORMS MOVES SOUTHEAST AT 25 MPH. LAT...LON 4034 10155 4026 10158 4010 10132 4034 10074 $$ MCGUIRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:40 PM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT SUN JUN 10 2007 .DISCUSSION... MAIN FORECAST CONCERNS REMAINS CENTERED ON PRECIP CHANCES THROUGH MUCH OF THE SEVEN DAY PERIOD. UPPER AIR ANALYSIS AT 12 UTC SHOWS THE UPPER RIDGE ALOFT OVER THE MISSISSIPPI VALLEY. LATEST 18Z MSAS SFC ANALYSIS INDICATES A SFC LEE TROUGH OVER EASTERN COLORADO. ALTHOUGH WARM AIR AROUND 700 MB HAS KEPT THE AREA CAPPED FOR MUCH OF TODAY...CONVERGENCE ON THIS TROUGH COMBINED WITH A DRY LINE IN EASTERN COLORADO HAS LEAD TO ISOLATED TSRA TO DEVELOP IN PORTIONS OF YUMA COUNTY ATTM. BOUNDARY LAYER MOISTURE HAS INCREASED ACROSS THE AREA SINCE YESTERDAY AND WITH AN UPPER LEVEL DISTURBANCE ROTATING INTO THE RGN IN SOUTHWESTERLY FLOW ALOFT...EXPECT ADDITIONAL TSRA TO DEVELOP THIS EVENING. ALTHOUGH WITH WEAK UPPER DYNAMICS ALOFT...EXPECT COVERAGE TO NOT BE THAT GREAT SO KEPT SLIGHT CHANCE POPS. LOWS TONIGHT WILL ONCE AGAIN BE MILD WITH READINGS IN THE 60S. FOR MON THE UPPER PATTERN DOES NOT CHANGE TOO MUCH AS THE FLOW ALOFT REMAINS OUT OF THE SOUTHWEST. AGAIN SEVERAL S/WV TROUGHS WILL MOVE INTO THE AREA AND WITH DECENT BOUNDARY LAYER MOISTURE...STEEP LAPSE RATES...AND AN UNSTABLE ATMOSPHERE...FEEL THAT TSRA CAN ONCE AGAIN DEVELOP. HOWEVER TEMPERATURES AT MID LEVELS AGAIN WARM UP ENOUGH TO FORM A CAP. TSRA CHANCES WILL INCREASE MORE TOWARD MON EVENING AS MID LEVEL TEMPS COOL OFF MORE. WITH NOT MUCH CHANGE IN THE OVERALL PATTERN MON...EXPECT HIGHS TO WARM INTO THE LOWER 90S. SOUTHERN STREAM UPPER LOW OVER SOUTHERN ARIZONA WITH AN UPPER TROUGH MOVING ACROSS SOUTHERN CANADA IN CONJUNCTION WITH A STRONG CLOSED LOW OFF THE ATLANTIC COAST WILL RESULT IN A OMEGA BLOCKING PATTERN TO BECOME ESTABLISHED OVER PORTIONS OF THE CENTRAL PLAINS TO THE GREAT LAKES REGION. THE NAM IS SLOWER THAN THE GFS AND UKMET IN THE EVOLUTION OF THE SOUTHERN STREAM LOW AND ALSO LIFTS THE NORTHERN UPPER TROUGH FURTHER TO THE NORTH. PREFER THE GFS/UKMET SOLUTIONS WITH THE EVOLUTION OF THE TWO SYSTEMS FOR THE TUE-WED PERIOD. SYNOPTIC SCALE ASCENT WILL INCREASE AS THE SOUTHERN STREAM UPPER LOW AND NORTHERN UPPER TROUGH PHASE WITH EACH OTHER. AS 700 HPA TEMPS COOL...TSRA CHANCES INCREASE TUE. SOUTHERLY FLOW WILL CONTINUE IN ERNEST...TRANSPORTING ADDITIONAL MOISTURE INTO THE AREA. MIXING RATIOS AT 850 HPA INCREASE TO AROUND 12 G/KG AND WITH LAYER PWS INDICATING CLOSE TO 200% ABOVE NORMAL...HEAVY RAIN IS NOT OUT OF THE REALM OF POSSIBILITY. MAINTAINED CATEGORICAL POPS FOR MUCH OF TUE BUT INTRODUCED LIKELY POPS TOWARD THE EASTERN QUARTER OF THE CWA TUE NIGHT AND ALSO MENTIONED THE POSSIBILITY OF HEAVY RAIN AS A 30 KT LLVL JET WILL BECOME ESTABLISHED OVER CENTRAL KANSAS. A WEAK FRONTAL BOUNDARY WILL SLIDE THROUGH THE AREA LATE TUE/EARLY WED SUPPORTING TSRA CHANCES OVERNIGHT. ALTHOUGH NORTHERLY WINDS BEHIND THE FRONT WILL DECREASE THE AMOUNT OF MOISTURE ADVECTION INTO THE AREA...BELIEVE ENOUGH INSTABILITY AND MOISTURE WILL REMAIN IN ADDITION TO A DECENT S/WV TROUGH THAT WILL MOVE INTO THE AREA TO SUPPORT CONTINUED CHANCES OF TSRA WED. TEMPS WILL COOL OFF BOTH DAYS BUT ESPECIALLY WED DUE TO FROPA. HIGHS WILL GENERALLY BE IN THE 80S. GFS/CANADIAN/ECMWF INDICATE THE UPPER LOW TO REMAIN STALLED OUT OVER THE PLAINS THUR AS THE HIGH AMPLITUDE OMEGA BLOCK REMAINS ANCHORED OVER THE GREAT LAKES. SEVERAL UPPER LEVEL DISTURBANCES WILL CONTINUE TO HIT THE AREA...LEADING TO CONTINUED CHANCES OF TSRA THROUGH SAT. TRENDED HPC GUIDANCE POP NUMBERS DOWN TO BELOW CATEGORICAL DUE TO THE UNCERTAINTY OF WHERE THE STORMS WILL DEVELOP IN THE CWA. BESIDES THE UPPER LEVEL DYNAMICS DO NOT LOOK TOO IMPRESSIVE. TEMPS WILL BE AROUND CLIMATOLOGICAL NORMS IN THE 80S AS CLOUD COVER WILL COUNTERACT THE EFFECTS OF THE TROPICAL AIRMASS. BOTH RUNS OF THE 00 UTC ECMWF AND THE 12 UTC GFS SHOW AN UPPER LEVEL RIDGE BUILDING INTO THE ROCKIES WITH THE PESKY UPPER LOW STALLING OVER THE SOUTHERN PLAINS. ALTHOUGH SOUTHERLY WINDS AT THE SFC WILL KEEP AMPLE LLVL MOISTURE IN PLACE...INCREASING MID LEVEL TEMPS ASSOCIATED WITH BUILDING UPPER RIDGE OUT WEST CAN EFFECTIVELY SUPPRESS PRECIP SO LEFT SAT AND SUN DRY FOR NOW. .AVIATION...A SURFACE TROUGH AXIS IN EASTERN COLORADO WILL BE THE FOCUS FOR THUNDERSTORMS THIS EVENING AS SHORTWAVE ENERGY MOVES UP THE BACK OF THE RIDGE ALOFT. THESE STORMS WILL DRIFT EAST AND AFFECT TAF SITES KGLD AND KMCK THIS EVENING. CLOUDS WILL INCREASE BUT CONDITIONS SHOULD REMAIN VFR EXCEPT UNDER THUNDERSTORMS WHERE SOME LOCAL MVFR CONDITIONS WILL EXIST. LATER TONIGHT CLOUDS WILL DECREASE TO A CLEAR SKY AFTER 12Z MONDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
Hazardous weather outlook, Jun 10, 10:45 AM MDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUN 10 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN JUN 10 2007 /1145 AM CDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE TROUGH NEAR THE EASTERN COLORADO BORDER WILL PROVIDE THE FOCUS FOR A FEW THUNDERSTORMS EXPECTED TO MOVE ACROSS THE TRI- STATE AREA THIS EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP IS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE CENTRAL HIGH PLAINS BY A SOUTH WIND AHEAD OF A SURFACE TROUGH AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS REGION. THIS WILL PRODUCE A CHANCE OF THUNDERSTORMS EACH DAY FROM MONDAY THROUGH WEDNESDAY ACROSS THE TRI-STATE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT BUT LARGE HAIL AND DAMAGING WINDS MAY BE PRODUCED WITH SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. FS
In the hours before
Special weather statement, Jun 10, 2:18 PM MDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SUN JUN 10 2007 COZ090-102045- YUMA COUNTY- 218 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ABARR...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MCGUIRE
Special weather statement, Jun 10, 5:28 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT SUN JUN 10 2007 COZ090-110000- YUMA COUNTY- 528 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNY RESERVOIR...MOVING EAST AT 10 MPH. PENNY SIZE HAIL AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 220. MCGUIRE
Local storm report, Jun 10, 6:03 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 3 N HALE 39.67N 102.13W
06/10/2007 E1.00 INCH YUMA CO TRAINED SPOTTER
&&
BLMSpecial weather statement, Jun 10, 7:33 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 733 PM MDT SUN JUN 10 2007 NEZ079-080-110200- DUNDY-HITCHCOCK- 733 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF CHAMPION...OR 10 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 12 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN DUNDY AND NORTHWESTERN HITCHCOCK COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. MCGUIRE
Special weather statement, Jun 10, 7:38 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT SUN JUN 10 2007 COZ091-092-110245- CHEYENNE COUNTY-KIT CARSON COUNTY- 738 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BOYERO...OR 17 MILES NORTHWEST OF AROYA...MOVING EAST AROUND 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MCGUIRE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:32 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 13 min |
| Jun 11, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 25 min |
| Jun 11, 5:18 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.